Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Subspace maps of operators on Hilbert space

Author: W. E. Longstaff
Journal: Proc. Amer. Math. Soc. 84 (1982), 195-201
MSC: Primary 47A05; Secondary 47A10
MathSciNet review: 637168
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator $ A$ acting on a Hilbert space $ H$ gives rise to a map $ {\varphi _A}$ on the set of subspaces of $ H$ given by $ {\varphi _A}(M) = \overline {AM} $, where $ {\text{'}} - {\text{'}}$ denotes norm closure. This map is called the subspace map of $ A$. By identifying subspaces with projections in the usual way it is shown that for $ A \ne 0$, $ {\varphi _A}$ is uniformly (respectively, strongly) continuous if and only if the approximate point spectrum of $ A$ does not contain 0. In this case it is proved that $ {\varphi _A}$ preserves the property of being uniformly (respectively, strongly, weakly) closed and its effect on reflexivity is described.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A05, 47A10

Retrieve articles in all journals with MSC: 47A05, 47A10

Additional Information

PII: S 0002-9939(1982)0637168-7
Article copyright: © Copyright 1982 American Mathematical Society